bedtime and I am not waking up until 2:00pm in the afternoon. I was given the gabapentin for chronic headaches because nothing would work to stop them, not even Botox. I am really concerned because the plan is to increase my gabapentin up to 1 in the am and 2 in the pm and if it is causing me to sleep all the time I don't want to take it. Does anyone have any suggestions? Is there anyone out there with chronic headaches who has gotten relief from something else?
Drowsiness is a beginner side effect of gabapentin meaning that if you take it consistently, it’ll go away after a few days. Plus even though you slept until 2, if you were forced to get up, you’d probably be functional. It could just be that your body was going to sleep as long as you let it.
I have been prescribed gabapentin many times for my AS. It never works. The side effects far outweigh the helpfulness. I took it the first time for three months as directed. Low dose. I didn’t eat anything more than usual but swelled up like a balloon w 30 extra pounds inside of two weeks. I was also tired constantly and it was through the entire three months and lingered several weeks after I stopped taking it. It’s one of those drugs that works great for some people but is awful for others. If it continues to make you feel that sleep, I would consider trying something different before you get hurt. IE: a fall, car accident, slip in the shower...
I took the exact same dose of both. Oral Gaba doesn’t cross the blood brain barrier is what I understand so it’s pretty worthless. Was for me anyway.
Are you taking the trazodone for sleep? Because if you are taking it as an anti depressant it also causes sleep incase you didn’t know. Gabapentin does cause drowsiness, however people usually say that this side effect goes away with time as you gain tolerance to the medication
Gabapentin should be spaced evenly though out the day.. it wears off rather quickly. trazodone at night for sure. I maxed out at 2800mg gabapentin and truthfully I found the side effects lasted for about a month. I was very fatigued, sleeping during day. Blurry vision was my biggest concern. All went away eventually and I feel it helped me for a year.
I took 300mg capsule every few hours or it starts wearing off. Just my experience.
I know what it is like to have non-stop headaches because I went through this for nearly 40 years and I took all of the medicines you are taking. I take trazodone for insomnia. The gabapentin did nothing and neither did the Botox. I also took 250mg of Topamax for many years and I am still on it for headaches. l just had a breakthrough that stopped my daily headaches. Two months ago I joined Weight Watchers to lose weight and one thing I love is cheddar cheese, but I had to cut back on the cheddar cheese because 1/4 cup was 3 points and I only get 23 points per day. I am two months into this program (I've lost 18 pounds) and it suddenly occurred to me that my headaches had stopped. I tested myself by eating some cheddar cheese on cauliflower and sure enough I got a headache. So all this time my headaches have been caused by cheddar cheese.
If no medication is working, you may have a food allergy like I do. Go to your computer and research which foods can cause headaches. I know chocolate can cause migraines. Good luck to you and I hope you find out what is bothering you. Believe me, it feels so good to be pain free. *** I just read the question above again and discovered I just replied to my own question! ***
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Nov 2011 • 2 answers
Updated 8 Dec 2012 • 3 answers
Updated 17 Aug 2018 • 6 answers
Updated 9 May 2018 • 5 answers
Updated 12 Sep 2016 • 1 answerFAQ by Drugs.com